Extreme memory loss/confusion & drug interactions?
- 31 Aug 2011 by starboxed
- 6 September 2011
- klonopin, interaction, surgery, savella, confusion, ulcer
In May, my grand daughter was taken away from me by my son & daughter-in-law. My Dr put me on Savella & Klonapin. In June,I had an ulcer that erupted. I had to have emergency surgery. After I woke up from the anesthesia, I was so confused that I didnt even know my name. This went on for a couple days. Since then, I am having a terrible time remembering things. Alot of the time, I cant remember things that I did, said or was said to me. I have had many surgeries & this has never happened to me before. I need to figure out what is causing this or I cannot have my grand daughter.
Here is a list of medications I am currently on:
delaudid (hospital IV.. 1 week; pump distribution)
Wow-you are on a LOT of drugs that could cause confusion and memory loss. Mainly the Dilaudid you had in the hospital(but you have been off that long enough that it should not be a factor anymore), the Norco which is an opioid hydrocodone with acetaminophen, the fiorinal which has a mild barbiturate, ultram which is an opioid like medication, the zanaflex can cause extreme confusion and even hallucinations in some people. I have been prescribed Zanaflex and I can not take it in the daytime. If I do it is like I'm dreaming when I'm awake and it just knocks me insensible and I have a very high tolerance for medications!! The klonopin can also cause drowsiness and confusion and so can the Bentyl. This is an awful lot of medication to be on and if you are taking this all in a day, then no wonder you are so out of it! Lyrica can also cause some confusion in some people too. Do you really need all the pain drugs? I would try to knock those off first thing. Perhaps all the pain meds except the Ultram. It by it self may not cause too much drowsiness and confusion. See if you can quit the Norco, the zanaflex and the klonopin. Be sure you are only using the Fiorinal on occasion and not when you have taken the Ultram. If you can discontinue the 3 I listed you should hopefully start to feel better. You dont state your age but sometimes after anesthesia it is common to have some confusion but since it has been a few months ago that should be clearing. I'm betting it is the pain killers and muscle relaxers and antianxiety drugs altogether. It would be helpful to know your age and how often and when you take each medication. You may also want to ask your Dr about performing a CT scan of your brain to rule out the possibility of a TIA or small CVA. which could possibly have happened during your surgery.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 May 2014 • 2 answers
Posted 13 Aug 2015 • 1 answer
Posted 17 Jan 2016 • 2 answers
Posted 14 Nov 2017 • 0 answers
Posted 9 Feb 2018 • 0 answers